Article Text

PDF

535 Necrotizing Enterocolitis in a Newborn following Intravenous Immunglobulin Treatment for Hemolytic Disease
  1. S Kara1,
  2. H Ulu-Özkan2,
  3. Y Yılmaz2,
  4. FI˙ Arıkan3,
  5. U Dilmen2,
  6. Y Dallar Bilge3
  1. 1Ankara Training and Research Hospital, Department of Neonatology
  2. 2Zekai Tahir Burak Maternity Training Hospital, Department of Neonatology
  3. 3Ankara Training and Research Hospital, Department of Pediatrics, Ankara, Turkey

Abstract

ABO iso-immunization is the most frequent hemolytic disease of the newborn. Treatment depends on the total serum bilirubin level, which may increase very rapidly in the first 48 h of life in cases of hemolytic disease of the newborn. Phototherapy and, in severe cases, exchange transfusion are used to prevent hyperbilirubinemia encephalopathy. Intravenous immunoglobulins are used to reduce exchange transfusion. Herein we present a female infant who was admitted to the our NICU because of ABO immune hemolytic disease and after two courses of 1gr/kg of IVIG infusion, she developed NEC. Administration of IVIG to newborns with significant hyperbilirubinemia due to ABO hemolytic disease should be cautiously employed and always administered under strict.

Statistics from Altmetric.com

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.